MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that the total parenteral nutrition(tpn) catheter was noted to be leaking approximately two months after implant.The device was replaced with another one.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that only part of the catheter was returned.This portion of the catheter was wrapped in medical tape.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6158336
Report Number1820334-2016-01489
Device Sequence Number185013
Product Code FOZ
UDI-Device Identifier00827002079359
UDI-Public(01)00827002079359(17)170501(10)4903076
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-5.0D-65-12-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by Manufacturer06/27/2017
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 MO